MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) was in use on the patient from (b)(6) 2025 until the time of the event on (b)(6) 2025.The pump continued to remain on the patient for a further 7 days until the patient was escalated to continuous flow on (b)(6) 2025.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs on (b)(6) 2025 to report that the patient being supported with an excor pediatric vad system experienced hemolysis.The patient's ldh levels increased to 2148 u/l and pfhgb 77.6 mg/dl on (b)(6) 2025.The rate on the excor active driving unit was decreased at the time of the event.Repeated lab values showed continued hemolysis and the patient was transitioned to continuous flow on (b)(6) 2025.According to the site, the excor blood pump maintained complete fill and ejection.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key22071139
Report Number3008454189-2025-00012
Device Sequence Number21008147
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)270131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/22/2025
Report Date (Section F) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/12/2025
Device Age14 MO
Event Location Hospital
Date Report to Manufacturer05/12/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexFemale
Patient Weight5 KG
Date Report Sent to FDA05/22/2025